Thunderstorm Wind, Marshall
- When
- June 1, 2:00 PM CST
- Where
- Marshall County, 6 mi NW of Benton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.933, -88.433
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 1, 1:06 PM CST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 206 PM CDT THU JUN 1 2006 .DISCUSSION... BIGGEST CHALLENGE WITH THIS PACKAGE CONTINUES TO BE THE POP... QPF...ETC OVER THE NEXT 24 HOURS AND THEN AGAIN TOWARD THE END OF THE 7 DAY FORECAST PERIOD. CLUSTER OF THUNDERSTORMS EXITING THE EASTERN SECTIONS OF THE CWA ASSOCIATED WITH A RIPPLE OF ENERGY ALOFT. IN THE MEANTIME...A WEAK SURFACE LOW NEAR ST LOUIS WITH AN E-W ORIENTED FRONT POISED JUST TO THE NORTH OF OUR CWA IS FORECAST TO SLOWLY PUSH SOUTHEAST ACROSS THE REGION TONIGHT INTO EARLY FRIDAY MORNING AS AN H5 SHORT WAVE DIVES SOUTHEAST OUT OF THE NORTHERN PLAINS. WITH THE APPROACH OF THE FRONT AND SHORT WAVE...CONVECTION SHOULD INCREASE OVER THE CWA THIS EVENING. MODELS IN DECENT AGREEMENT THAT THE BEST FORCING WILL TAKE PLACE ALONG AND NORTH OF THE FRONT...SO WENT WITH HIGHER POPS OVER THE NORTHERN HALF OF THE CWA. AFTER MIDNIGHT BEST FORCING SHOULD SHIFT TO THE NORTHEAST QUADRANT OF THE CWA...SO KEPT LIKELY POPS THERE WITH A CHANCE EVERYWHERE ELSE. NAM THE ODD MODEL OUT ON FRIDAY BY HOLDING BACK POPS AND QPF TOO FAR NORTH AND WEST BASED ON THE POSITION OF THE H5 TROF AXIS. GFS/SREF ENSEMBLES/NGM SOLUTIONS VERY SIMILAR SO LEANED HEAVILY THAT WAY. THEREFORE...FOR FRIDAY MORNING WENT WITH LIKELY POPS OVER THE SOUTHEAST QUADRANT OF THE CWA TAPERING OFF TO A SCHC OVER THE NORTHWEST SECTIONS...THEN KEPT IT DRY FOR THE AFTERNOON. FLOW ALOFT REMAINS OUT OF THE NORTHWEST FOR THE REMAINDER OF THE FORECAST PERIOD AS AN H5 RIDGE AND AN H5 TROF DEVELOPS OVER THE GREAT LAKES REGION...CLOSES OFF...THEN DROPS INTO THE SOUTHEAST QUADRANT OF THE LOWER 48 STATES BY EARLY NEXT WEEK. DURING THIS SAME TIME FRAME...WEAK SURFACE HIGH PRESSURE WAFFLES OVER THE AREA. THIS SCENARIO PLACES OUR CWA IN CYCLONIC FLOW ALOFT FOR A NUMBER OF DAYS. ALTHOUGH WE MAY SEE A COUPLE OF LIGHT PRECIP EPISODES DURING THAT PERIOD...AT THE PRESENT THERE ARE NO STRONG SIGNALS POINTING TO A DECENT CHANCE FOR PRECIP...PLUS IN THIS TYPE OF FLOW TIMING OF SHORT WAVES...ETC IS VIRTUALLY IMPOSSIBLE. WILL KEEP IT DRY...SEASONABLY COOLER...AND LESS HUMID THROUGH TUESDAY. STARTING TUESDAY NIGHT MODELS DRAG A WEAK SURFACE TROF ACROSS THE AREA. THIS COMBINED WITH THE CYCLONIC FLOW ALOFT SHOULD PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. ON THURSDAY MODELS DROP A COLD FRONT ACROSS THE AREA SO WILL KEEP MENTION OF RW/TRW. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && JAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 425 AM CDT THU JUN 1 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 425 AM CDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. THE PRIMARY WEATHER THREAT WILL BE LOCALLY HEAVY RAIN...AND THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND HAIL. THE BEST CHANCE OF STRONG OR SEVERE STORMS WILL BE DURING THE HEAT OF THE AFTERNOON AND EVENING...EXTENDING INTO THE OVERNIGHT HOURS WHEN THE FRONT MOVES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY OR TONIGHT.
The Paducah radar (KPAH), 34 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517261.